Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Diagnosed with reactive lymphadenitis on neck. What is this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Hi sir,
I have being diagnosis today that i have Reactive Lymphadenitis in left side of neck. I have doubt because there in a infection in my tongue since 2 months for which i am unable to eat spicy food. So please help me out that what is this? and should i worry for this?
Posted Sat, 15 Jun 2013 in General Health
Answered by Dr. Omer 3 hours later

As you have said you are 32 year old, a known case of rheumatoid arthritis ( SAZO) , hypothyroidism (Thyronorm)

Reactive lymphadenitis is a common thing that occurs in young healthy people and most commonly the cause is a virus in the drainage area of that node , and in return nodes fights with it on its own and gets big , but finally the node wins

SAZO can cause stomatitis with resultant reactive lymphadenitis , meaning the side effect of sazo is burning sensation of any part of your mouth like burning cheek , tongue , palate and inner part of lips ..... and in return your nodes think its infection and they swell up , just stop the medicine and it will go away , even if you continue the drug , reactive lymphadenitis is not a problem but burning sensation in mouth is a problem , discuss this with your doctor.

Rheumatoid causes reactive arthritis itself and its benign

All the causes i described above causes reactive lymphadenitis on biopsy and its benign condition

Nothing to worry about

I hope this helps

Take care
Above answer was peer-reviewed by
Follow-up: Diagnosed with reactive lymphadenitis on neck. What is this? 8 hours later
Thank you sir for your valuable answer but sir, i can't stop my SAZO as my doctor said that i have to take it throughout my life because my Rheumatoid arthritis is not curable but i can control it by doing some exercises and taking Sazo to stop further damage (deformities) to my joints.
Sir, one more thing i want to know that is Reactive Lymphadenitis is TB? If yes then please suggest me what to do and is it curable?

Thanks again and hope to get your reply soon.
Answered by Dr. Omer 7 hours later

I have seen the pictures of your hand and I will place you in moderate to severe rheumatoid arthritis.

You had undergone excisional lymph node biopsy and that shows reactive arthritis.

Reactive arthritis is never due to tuberculosis.

As in TB lymphadenitis biopsy will show epitheloid cells , caseous necrosis and so on. Reactive arthritis never happens in TB , and if it occurs it is very very rare, just check your self for other signs of TB like night sweats , weight loss, montoux test , chest x-ray , TB quantiferon test , so just take TB out of your mind.

Your doctor is right that we have to stop the progression of rheumatoid arthritis , and you are taking sazo for life time

But if your burning sensation in mouth is not that much meaning its bearable then continue sazo , if not there are other medicine that are almost equal in efficacy to sazo , these drugs are known as DMARDS(sister drugs of sazo)



Discuss this with your rheumatologist with no side effect like stomatitis.

In the end I will say , I am sorry for late reply.

I hope I was helpful to you

If satisfied with answer , kindly write a review , obliged.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor